My doctor suggested taking 1-teaspoon MiraLax daily to combat severe constapation caused by perscription pain medications. Now I have a leaking fecal problemI. I stopped taking MiraLax a week ago yet I still have the problem with leaking soft feces constantly. I do not even know it’s happening until I go to the bathroom and see the problem on my undies. I’ve been wearing panty liners yet sometimes there is even too much for them to absorb because of quantity and consistency. My doctor said the “leaking” problem is common with those becoming constipated while taking pain medications and taking MiraLax routinely, and was not concerned. I’m taking Imodium in large quanties (3-4 at a time, sometimes a couple times a day) and it helps for a while but the problem continues. This is disgusting, how can I get it to stop all together? Now I’m concerned about taking MiraLax ever again.
You are having a problem that is not the usual response from Miralax.
Taking Imodium for diarrhea and pain meds and having your problem is strange. People usually notice right away (if they are new on pain meds) that they are constipated.
The effects from the Miralax should be over by now.
Are the pain meds used for an abdominal problem? I If so, it may be the disease worsening.
Try increasing the fiber in your diet.
Increase your fluid intake.
Are your stools normal? If you are constipated, stool gets hard and too large to pass normally so the seepage of stool goes around the stool. If this were the case you would be noticeably constipated.
Diet control isn’t enough to prevent constipation when you are on pain meds. Stool softeners and laxatives are both used with pain meds.
Are you on other meds that may be causing diarrhea?
You need to see a doctor. It would be best, at this point, to see a GI doctor.
- MiraLax Information for Consumers
- MiraLax Information for Healthcare Professionals (includes dosage details)
- Side Effects of MiraLax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Feb 2015 • 3 answers
Updated 5 Sep 2014 • 2 answers
MiraLax - I have constipation due to internal hemorrhoids. Feces must be practically liquified. Will
Updated 22 Nov 2014 • 1 answer
Updated 27 Feb 2018 • 1 answer
Updated 14 Aug 2018 • 1 answer